Skip to main content

Search

Search
Common Medications that Cause Diarrhea

Title

Causes of diarrhea: medication

Medicines can carry a risk of side effects and some people may experience diarrhea as a result of taking certain medications.

Some medications can disturb the normal gut bacteria, which can result in diarrhea.

Antibiotics are an example of a class of medication that can cause diarrhea. Antibiotics can disturb the normal gut bacteria, which can contribute to reduced absorption of fluids and salts in the intestine, leading to diarrhea.

Why treat your diarrhea?

If you get diarrhea while taking some form of medication, consult your healthcare professional. IMODIUM® products contain an active ingredient called Loperamide, which works to help restore your body’s natural rhythm so you can start to feel like yourself again. If symptoms persist for more than two days or get worse, consult your healthcare professional.

Tips for Managing Diarrhea